Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 35, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 6, 2011, 10:44 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2011, 10:44 PM EST (03:44 UTC)
- Expired
- Jan 7, 2011, 4:06 AM EST
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
895 WHUS73 KAPX 070344 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EST THU JAN 6 2011 LHZ347-348-071000- /O.UPG.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ /O.NEW.KAPX.GL.W.0035.110107T0344Z-110107T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1044 PM EST THU JAN 6 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-LSZ321-071000- /O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 PM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
039 WHUS73 KAPX 070906 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EST FRI JAN 7 2011 LHZ347-348-071600- /O.CAN.KAPX.GL.W.0035.000000T0000Z-110107T1000Z/ /O.EXB.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ341-LSZ321-071015- /O.CAN.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ323-342-344>346-071600- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 6, 10:00 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 6, 10:00 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EST THU JAN 6 2011
.SYNOPSIS.../ISSUED AT 330 PM/
SEVERAL WEAK DISTURBANCES...ROTATING AROUND A BROAD UPPER AIR LOW
PRESSURE SYSTEM CENTERED IN THE GEORGIAN BAY...WILL BE THE FOCAL
POINT FOR NUMEROUS SNOW SHOWERS ACROSS THE REGION. THIS WILL KEEP
NORTHERN MICHIGAN STUCK IN A LAKE EFFECT REGIME INTO SATURDAY...WITH
PERIODS OF PARTICULARLY HEAVY SNOW POSSIBLE IN THE FAVORED SNOWBELT
REGIONS TONIGHT THROUGH LATE FRIDAY EVENING.
BERGER
&&
.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT
NW FLOW LAKE EFFECT SNOW EVENT CONTINUES LATE THIS EVENING DRIVEN BY
DEEP CYCLONIC FLOW...DELTA T'S IN THE LOWER 20S...900-700 MB RH
VALUES OF 80-90 PCT AND FURTHER ENHANCED BY LAKE SUPERIOR
PRECONDITIONING. MULTIPLE BANDED STRUCTURE THAT DEVELOPED THIS
AFTERNOON AND EARLY EVENING IN THE WAKE OF THE DEPARTING SHORT WAVE
HAS NOW EVOLVED INTO A DOMINANT BAND ANCHORED TO A SUBSTANTIAL BAND
OFF OF LAKE SUPERIOR STREAMING ACROSS CENTRAL UPPER MICHIGAN INTO
FAR NRN LAKE MICHIGAN AROUND BEAVER ISLAND AND EXTENDING SE THRU
MUCH OF ANTRIM AND KALKASKA COUNTIES. SNOWFALL RATES WITHIN THIS
BAND HAVE EASILY BEEN AROUND 1 TO 2 INCHES PER HOUR BASED ON BOTH
RADAR ESTIMATES AND SPOTTER REPORTS. GOING HEADLINES AND POPS ARE
HANDLING THIS SITUATION NICELY...BUT WILL LIKELY HAVE TO INCREASE
SNOW AMOUNTS WITHIN THIS OUTLINED AREA FOR THE NEXT FEW HOURS. STILL
EXPECT WINDS WILL BACK TO THE WEST A BIT OVERNIGHT...WHICH WILL
REFOCUS SNOWBANDS FURTHER INTO CHARLEVOIX...OTSEGO AND CRAWFORD
COUNTIES WHILE STILL IMPACTING ANTRIM AND KALKASKA.
&&
.LONG TERM.../ISSUED AT 330 PM/...FRIDAY AND BEYOND
CONTINUED LAKE EFFECT/ENHANCEMENT FRIDAY INTO FRIDAY EVENING AS THE
UPPER LOW MOVES OVERHEAD. DRIER NORTHERLY FLOW THEN APPEARS TO
DOMINATE LATER IN THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. THE MAIN
LONG TERM FORECAST CONCERNS REVOLVE AROUND SNOWFALL AMOUNTS AND
HEADLINES FRIDAY INTO FRIDAY NIGHT...AND POPS NEXT WEEK.
FRIDAY INTO FRIDAY EVENING...UPPER LEVEL LOW AND SHOT OF ARCTIC AIR
(850 MB TEMPERATURES OF -16 TO -18 C) DROP SLOWLY SOUTHWARD ACROSS
THE REGION. LIFT/MOISTURE FROM THIS SYSTEM (INVERSION HEIGHTS RISE
TO NEAR 8500 FEET) WILL LIKELY BRING AT LEAST SOME SNOWFALL TO THE
ENTIRE FORECAST AREA. ENHANCEMENT IS EXPECTED IN NW/WNW FLOW FAVORED
AREAS. HOWEVER...WIND FIELDS WEAKEN (TO 10 KNOTS OR LESS)...WHICH
WILL LIKELY KEEP HIGHEST SNOWFALL RATES CLOSER TO THE LAKE MICHIGAN
SHORELINE. SNOWFALL ACCUMULATIONS FOR DURING THE DAY FRIDAY THROUGH
MIDNIGHT FRIDAY ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES ACROSS
EASTERN UPPER AND NORTHEAST LOWER...3 TO 5 INCHES CENTRAL ZONES AND
6 TO 10 INCHES IN THE LAKE MICHIGAN SHORELINE COUNTIES. SO CURRENT
HEADLINES LOOK GOOD AT THIS POINT. CHILLY WITH HIGHS RANGING FROM
THE UPPER TEENS TO LOWER 20S.
OVERNIGHT FRIDAY INTO SATURDAY...UPPER LEVEL LOW WILL CONTINUE TO
DROP SLOWLY SOUTHEASTWARD. THIS IS EXPECTED TO BRING SCATTERED TO
NUMEROUS SNOW SHOWERS TO THE REGION AS MOISTURE/LIFT LINGER ACROSS
THE REGION. OVER LAKE INSTABILITY LESSENS A BIT WITH 850 MB
TEMPERATURES RISING BY A COUPLE OF DEGREES. FLOW VEERS INTO THE
NORTH NORTHEAST SO ENHANCEMENT WILL BE MUCH LESS OF AN ISSUE...BUT
COULD SEE A COUPLE OF INCHES NEAR THE LAKE HURON/LAKE MICHIGAN
SHORELINES. LOWS IN THE TEENS AND HIGHS IN THE LOWER TO MIDDLE 20S.
SUNDAY...MOISTURE IS ON THE WANE AS THE UPPER LEVEL SYSTEM MOVES
FARTHER OFF TO OUR NORTHEAST AND SURFACE RIDGING BUILDS IN FROM THE
NORTHWEST. STILL COULD BE SOME LINGERING LAKE EFFECT SNOW SHOWERS
ACROSS EASTERN UPPER AND ALONG THE LAKE MICHIGAN SHORELINE. HIGHS
RANGING FROM THE UPPER TEENS TO MIDDLE 20S.
MONDAY THROUGH THURSDAY...LINGERING NORTHERLY FLOW WILL LIKELY LEAD
TO SOME LIGHT SNOW SHOWERS OR FLURRIES ACROSS THE LAKE MICHIGAN/LAKE
HURON SHORELINES MON INTO TUE. OTHERWISE...DRY NORTHERLY FLOW LIKELY
TO LEAD TO PARTLY CLOUDY AND CHILLY CONDITIONS INLAND. THERE IS A
BIT OF UNCERTAINTY DURING THE WED/THU TIMEFRAME AS EXTENDED MODELS
VARY ON NORTHWARD EXTENT OF MOISTURE FROM UPPER LEVEL SYSTEM PASSING
BY TO THE SOUTH. WILL NOT ADD IN POPS FOR THIS SYSTEM AT THIS TIME
AND WAIT FOR BETTER MODEL CONSISTENCY/AGREEMENT BEFORE DOING SO.
HIGHS LARGELY IN THE LOWER AND MIDDLE 20S AND LOWS MAINLY IN THE
TEENS.
SULLIVAN
&&
.MARINE.../ISSUED AT 330 PM/
BRISK NORTHWEST WINDS WILL RESULT IN CONTINUED SMALL CRAFT
ADVISORIES FOR ALL MARINE ZONES EXCEPT FOR THE ST. MARY'S RIVER
SYSTEM TONIGHT. WINDS ARE THEN EXPECTED TO DIMINISH FRIDAY AS LOW
PRESSURE MOVES OVER THE REGION WITH WINDS REMAINING ON THE LIGHTER
SIDE INTO FRIDAY NIGHT. NORTHERLY WINDS WILL THEN INCREASE DURING
THE DAY ON SATURDAY AS LOW PRESSURE MOVES AWAY FROM THE REGION
TIGHTENING THE PRESSURE GRADIENT.
AJS
&&
.AVIATION.../ISSUED AT 606 PM/...VALID FOR 00Z TAFS
LAKE SNOW SHOWERS WILL BECOME MORE INTENSE TONIGHT THROUGH FRIDAY AS
A POCKET OF COLDER AIR ROTATES DOWN THROUGH THE GREAT LAKES. MAINLY
IFR/LIFR CONDITIONS ARE EXPECTED AT TVC THRU FRIDAY. MVFR CONDITIONS
AT PLN WILL PERIODICALLY DIMINISH TO IFR WITHIN HEAVIER SNOW
SHOWERS. VFR CONDITIONS AT APN TONIGHT WILL DIMINISH TO MVFR BY
MIDDAY FRIDAY AS CHANCES OF SNOW SHOWERS INCREASE IN THAT AREA. NW
WINDS WILL GUST TO 15 TO 25 KTS AT TIMES.
RUNYAN
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EST FRIDAY NIGHT FOR
MIZ022-028-032>034.
LAKE EFFECT SNOW WARNING UNTIL MIDNIGHT EST FRIDAY NIGHT FOR
MIZ019>021-025>027-031.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ323-341-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LHZ345-347>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LSZ321.
&&Hazardous weather outlook, Jan 6, 4:51 PM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 451 PM EST THU JAN 6 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 451 PM EST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL BE FOUND ACROSS PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN TONIGHT. PERIODS OF HEAVY SNOWFALL CAN BE EXPECTED IN THE SNOW BELTS. SEE ONGOING LAKE EFFECT SNOW WARNINGS AND ADVISORIES FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY LAKE EFFECT SNOW WILL PERSIST IN THE SNOW BELTS OF NORTHWEST LOWER MICHIGAN...FRIDAY AND FRIDAY NIGHT. SEE ONGOING LAKE EFFECT SNOW WARNINGS AND ADVISORIES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM
In the hours before
Local storm report, Jan 6, 7:31 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
731 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW KALKASKA 44.73N 85.18W
01/06/2011 M8.0 INCH KALKASKA MI TRAINED SPOTTER
11 HR TOTAL THRU 5 PM. SNOW DEPTH 11 INCHES.
&&
LOCKERLocal storm report, Jan 6, 7:33 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
733 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW ALBA 45.00N 84.90W
01/06/2011 M3.8 INCH ANTRIM MI TRAINED SPOTTER
7 HR TOTAL THRU 5PM. SNOWDEPTH 8 INCHES.
&&
LOCKERLocal storm report, Jan 6, 7:34 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
734 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 2 E KINGSLEY 44.58N 85.49W
01/06/2011 M3.5 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HR TOTAL THRU 7PM. SNOWDEPTH 6 INCHES.
&&
LOCKERLocal storm report, Jan 6, 7:35 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
735 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 5 SE MANCELONA 44.85N 84.99W
01/06/2011 M3.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7PM. SNOWDEPTH 7 INCHES.
&&
LOCKERLocal storm report, Jan 6, 8:04 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 4 E HONOR 44.67N 85.94W
01/06/2011 M3.0 INCH BENZIE MI TRAINED SPOTTER
12 HR TOTAL THRU 7PM.
&&
LOCKERLocal storm report, Jan 6, 9:10 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
910 PM EST THU JAN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW ELMIRA 45.07N 84.85W
01/06/2011 M3.0 INCH OTSEGO MI NWS EMPLOYEE
12 HR TOTAL THRU 9PM. SNOWDEPTH 5 INCHES.
&&
LOCKERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:35 AM EST | Small Craft Advisory | APX | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.